Aa
Aa
A
A
A
Close
Avatar universal

tapering off Xanax

does tapering off Xanax cause severe migraines?
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
hi, Cath, no I went down to, 2 and a half mg of xanax and 5 mg of valium a day, its very hard going, I`m going to take a copy of the Ashton Method to my doctor in April, I`ve had to go back up to my normal dose of 1 mg twice a day in March as it is the Anniversary of my sexual assault, every year I tell myslelf , "its gonna be ok, it wont happen this time, but as March came in, so did the night terrors and panic attacks, to the extent  that i cant even force myself to go further than the letter box, but March is nearly over, thank the stars.

Hi Halmat, I would love to read your recovery manual when it comes out, I live in Australia and we do have social workers, Alex(my soon to be 5 yr old) goes to respite care every second weekend, to a lovely couple who run an alpaca farm, he hasnt got to know them very well yet, but tells me he loves it there and is looking forward to going back :)

Hi James, Thank you so much for your words of encouragement, they mean a lot to me, I will be going back to my doctor and demand that he put me on the Ashton Tapering system as I have to visit Alex`s (my son) school often, he also goes to occupational therapy for speech, hand coordination and toilet training, so staying at home curled up in a ball, like I really want to do IS not an option. He also suffers from night terrors after being physically abuse and verbally by his father when he was very young, thankfully his father has moved back to America with a new wife and now have a new son with down syndrome, Alex will never get to meet his half brother but I`m grateful for that as his night terrors are just starting to subside, and he is slowly going back into his own room even if it is only during the day to get a toy.
Thank you to everyone for your encouragement, your words are what help me keep fighting the fight back to rocovery :)
Helpful - 0
1211508 tn?1343079605
I am sorry to hear this Tamara.  I can sort of relate.  I have a 3 1/2 year old son.  My priority is to be the best parent possible for him, and because of my phobias I often feel like a failure, even though I know that's not really true.  It's just our parental instinct I think.  My only advice (or rather words of encouragement) are to be patient.  After carefully tapering off, there will be a day where your body is totally free of the xanax.  Just hang in there!  Almost nothing good in life happens overnight.  You'll be out of the funk soon enough.  Just keep your son's best interest always close to your heart in times of strife.  I know it's not easy when life gets crazy, your kids act up, and your having a rough anxiety/phobia day...believe me I know, but just try to always keep your eyes on the prize--your son and his well being, in this case.  :)
Helpful - 0
Avatar universal
Hi Tamara - I'm a recovered agoraphobic and have written a recovery manual that will be published this fall/winter (Un-Agoraphobic). You qualify for a mental health social worker for your son.  These are not people who are going to make you do hard things; they'll help you. Perhaps you qualify for social work assistance through an agency. Get creative in looking for support because you could sure use some.  Unfortunately, all of the benzodiazepines create problems with long term use.  I was on 3 mg day of xanax for many years and had to go off it straight away.  I don't advise that, but you will have to taper off. The reason is this: your meds are causing your anxiety.  Withdrawal feels exactly like unending anxiety.  I felt instant relief from anxiety as soon as the benzos finally wore off and I went through a withdrawal.  Best wishes. Hal
Helpful - 0
Avatar universal
Good luck did you crossover using The Ashton Method?
Helpful - 0
Avatar universal
Thank you for answering this question, I`m still a little worried about the dosage the doctor has me on, I was taking 2 mg`s of Xanax twice a day, for almost 10 yrs, he has me on 1 and a half mg`s a day with 5 mg`s of valium at night, I have the shakes very bad, dizziness, nausea, and tummy cramps, I am having a very hard time dealing with my 4 yr old son who has Asperger`s Syndrome, he screams alot and I`m worried I`m going to hurt him, I have no family to support me, should I ask my gp to put me on a higher dose of Valium to help with this? or stay on the dose I`m on now?, thanks Tamara
Helpful - 0
Avatar universal
Yes it can! When your body adjust to the dosage you are on it should go away though, but it may hurt a few days
Helpful - 0

You are reading content posted in the Agoraphobia Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
675718 tn?1530033033
El Paso, TX
Learn About Top Answerers
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?